Login      Sign Up
 

Q. Which is a more potent anti-anxiety medicine?


 

Dear doctor,

I am taking SNRI/ SSRI for around 20 years. Five years ago, my general anxiety got worse. So, my doctor switched from Citalopram 10 mg to Escitalopram 10 mg (one per day). Citalopram was taken five years to 10 years ago, before that Zoloft 20 mg per day. Now my GAD is getting worse. A friend of mine had a good experience with Buspirone. Could you explain me the general difference between Escitalopram and Buspirone?


Related Questions:
Though I am on Stalopam, I am not getting sleep. What to do?
Will my anxiety relapse if I stop SSRI?
Can skipping Lexapro tablets cause suicidal thoughts?
 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hello,

Welcome to icliniq.com.

Buspirone is a different drug than Escitalopram. Escitalopram is an SSRI (selective serotonin reuptake inhibitor) and helps improve serotonergic neurotransmission in the brain. The drug should be taken regularly in order to improve anxiety and depression. Buspirone is also a drug that improves serotonergic neurotransmission but the drug usually helps control anxiety symptoms. The drug should be taken on SOS basis while in some conditions this should be taken regularly. If we consider potency then Escitalopram is more potent than Buspirone. Thanks and take care.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 

Dear doctor,

In general, which other anti-anxiety (depression) medicine is more potent? Just for my knowledge, as I know each person has to be treated individually.

 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hello,

Welcome back to icliniq.com.

If we consider the first line drugs then SSRIs like Escitalopram, Citalopram, Fluoxetine, etc., are commonly used for anxiety. In some cases, Venlafaxine, Duloxetine, etc., can be used. If you are not seeing improvement with Escitalopram then Buspirone can be used as an add-on. This will help supplement the actions of Escitalopram and will definitely control your anxiety. You can consider this option.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 

Hello Doctor,

As I am taking for 20 years SSRI/ SNRI, I was told that there is a change in the synapse in the brain, like neurotransmitter find another way to find the way through. Is there any reliable reading available for a non-professional? What would be your opinion? Many thanks for your answer and help.

 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hello,

Welcome back to icliniq.com.

When SSRI or SNRI medicine is started then the drug blocks the reuptake of neurotransmitters by immediate actions and with time, the drug causes changes at molecular levels or at synaptic levels. The receptor upregulation occurs and this results in the constant presence of neurotransmitter in the synapse and reduced degradation. This helps in strong actions and improvement of symptoms. I could not find any good study material in simple language on these but I am trying to make it simple for you. There are newer drugs like Vilazodone, Vortioxetine which have actions similar to SNRIs or SSRIs but the mechanism of action is different. Even Mirtazapine can be tried in your case which is a Noradrenaline specific serotonin antidepressant. This drug also has unique actions. Thanks.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Why am I getting heavy shoulders and tingly arms when I forget my vitamin supplement?
Query: Hello doctor, I am experiencing heavy shoulders, and then my hands and legs are feeling heavy and tingly. I can feel it go up to my neck and face at times. But the main symptom is heavy shoulders. I do have low vitamin D and B. I forgot to take my supplements for almost a week. When I forget, my le...  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. Vitamin B12 deficiency can cause weakness, body ache and tingling sensation. But you told that after not taking the supplements your symptoms get aggravated. In my opinion, it is psychological only,...  Read Full »
 
Why am I not happy no matter what the situation is?
Query: Hi doctor, I am a 34 year old female. I am having long standing history of severe depression episodes on and off for 20 years. Despite everything, I have a degree, full time job and home of my own. I have done really well last few years too after cbt. I have stayed well and even been promoted at wor...  Read Full »
Dr. K V Anand
Psychiatrist

Answer: Hello, Welcome to icliniq.com. I can understand your concerns. You should be able to distinguish between disappointment and depression. Disappointment also brings on symptoms identical to depression but they are short lived. You had multiple disappointing episodes and some of them were so deep. You ...  Read Full »
 
Having depression and not getting well with SSRI. Can you suggest any treatment?
Query: Hi doctor, I am suffering from depression, anxiety, and OCD. I have tried triglycerides and SSRI, but they do not seem to work. I also have BP and diabetes. I am currently on cardiac medicines as I have undergone angioplasty twice. Please suggest me the treatment for depression.  Read Full »
Dr. Aditya Gupta
Psychiatrist

Answer: Hello, Welcome to icliniq.com. You are currently on SSRI (selective serotonin reuptake inhibitor). Have you consulted a psychiatrist or your cardiologist regarding medicines for depression? Several medications are available for treating depression, but each drug takes on an average of two w...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


If I use steroid for MS, is it possible to recover fast?
Hi doctor, I was diagnosed with MS last month. I had severe dizziness before three months, and I got bed bound. The nex ...Read more »
I have prolonged backache, especially after driving. Please advise.
Hello doctor, I am having prolonged backache, especially after driving. I face pain when I stretch and I get a relief w ...Read more »
How to Deal with Stress?
Stress is our body's response to any kind of demand or threat. During stress, certain hormones and chemicals get release ...Read more »
 
 

Also Read Answers From